Louisiana, 2003

Hail in Louisiana, April 24, 2003

April 24, 2003 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 24, 4:20 PM CST, 58 minutes earlier.

Area forecast discussion, Apr 24, 4:20 PM CST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 PM CDT THU APR 24 2003

SCT CONVECTION...SOME STRONG TO POSSIBLY SVR...CONTINUES TO DEVELOP
OVER MAINLY THE SERN ZONES LATE THIS AFTN. WILL BE UPDATING THE
ZONES TO RAISE THE POPS FOR THIS AREA TO CHC AREA. ELSE LOOKS FINE
FOR NOW.

.PRELIMINARY POINT TEMPS/POPS...

KLCH 67 86 60 83 / 20 00 00 00
KBPT 66 86 60 83 / 20 00 00 00
KAEX 66 85 56 81 / 20 00 00 00
KLFT 68 87 61 82 / 40 00 00 00

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

LGE

...PREVIOUS DISCUSSION...

.OVERVIEW...A LATE SEASON COLD FRONT WILL ADVANCE THROUGH THE
FORECAST AREA ON FRIDAY. A DRIER MORE STABLE AIR MASS WILL PREVAIL
IN WAKE OF DEPARTED FRONT.

.SHORT TERM...THE MAIN PROBLEM TONIGHT IS LOW CLOUDS, AT LEAST AS
DEPICTED BY THE MESO-ETA SOLUTION. PATCHY FOG MAY FORM, BUT I BELIEVE
THAT THE WARM SOILS WILL KEEP THE TURBULENT FLUXES GOING INTO THE
OVERNIGHT HOURS.

 21
Hazardous weather outlook, Apr 24, 4:30 AM CST, 12 hours 48 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-251000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 AM CDT THU APR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN NORTHEAST
TEXAS INTO NORTHWEST LOUISIANA EARLY THIS MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE WITH HEAVY
RAINS...ARE EXPECTED TO DEVELOP SOUTHEAST ACROSS SOUTHEAST
TEXAS...CENTRAL...SOUTHWEST AND SOUTH CENTRAL LOUISIANA TODAY
INTO THE EVENING HOURS. SEVERE STORMS WILL BE POSSIBLE.

.DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
DRY WEATHER IS EXPECTED. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL MAY BE NEEDED TO SUPPORT SEVERE WEATHER OPERATIONS...
TODAY.

20

In the hours before

Local storm report, Apr 24, 4:07 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0507 PM CDT THU APR 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    22 SE GRAND CHENIER       XX   1.75 IN HAIL
04/24/03   XXX                            REPORTED BY OFFSHORE
                                          PLATFORM LOCATED EAST
                                          CAMERON BLOCK 33.

THM

The radar

The Lake Charles radar (KLCH), 98 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Vermilion

When
April 24, 5:18 PM CST
Where
Vermilion County, 6 mi S of Forked Is
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.750, -92.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5351198.